MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS

ALCON LABORATORIES IRELAND LTD. CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM; LENS, INTRAOCULAR, TORIC OPTICS
Model Number CNA0T3
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Material Deformation (2976)
Health Effect - Clinical Codes Intraocular Pressure Increased (1937); Blurred Vision (2137); Visual Impairment (2138); Visual Disturbances (2140); Diplopia/Double Vision (4802)
Type of Reportable Event Malfunction
Event or Problem Description
A consumer reported that following an intraocular lens (iol) implant procedure the patient was complaining of cloudy, double images, halo and constant haze and difficulty seeing out of that left eye.However, patient was complaining of decreased vision, had postop spike in pressure, on carbonic anhydrase inhibitors (cais) three times a day and ophthalmic corticosteroid (topical steroid) four times a day to that left eye.Vision was 20/150 in the left eye.Pinhole in that left eye was 20/100 2.Re pinholed him and found him to be a poor 20/30 3 in that eye.Conjunctiva white, cornea clear; anterior chamber (ac) deep and clear; 1+ to 2+ ns right eye, vitreous clear in the right eye.Pupil was not dilated upon the patient's request.Left eye revealed the cornea clearly.Ac deep and clear, picol present, some cortical material was in the peripheral portion of the capsule anterior of the capsule from the 8 to 11.The capsule was intact with a minimal haze.Contact lenses were used.There was a slight haze even with my contact lens to view the fovea of the left eye.Oct findings were felt to be insignificant except for vitreomacular adhesions seen in both eyes.Ellipsoid layer normal both eyes.Dilated fundus, scleral depression, contact lens left eye, normal appearing nerve.Macula on peripheral exam revealed laser to retinal hole in the supertemporal quadrant of that left eye.The rest of periphery was unremarkable.No evidence of cme.No evidence of epiretinal membrane.At the present time, his decreased vision based upon my findings could be the implant itself and/or the slight haze to the posterior capsule.Again, the retina is fine, no evidence of edema or other significant abnormalities causing his left eye.Consideration for iol exchange and/or yag of the posterior capsule depending if patient has significant rotation or if the rotation was different from what they can tell on the lensometer; however, the good news was the retina intact.Patient had no significant pathology to account for decreased vision that reported other than the implant or posterior capsule.The patient had seen surgeon and referred to someone within the practice who stated that it could be the lens.Nothing appeared to be wrong on exam.Patient would see the surgeon again in a few weeks.Additional information has been requested but is not available at the time of this report.
 
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
Additional information has been requested and received stating after seeing the surgeon, the surgeon did acknowledge that he could have selected a more powerful lens.Consumer spoke to a second opinion stating that the lens was not in correct position.Surgeon has recommended yag and contact lenses to correct vision bcva 20/50.
 
Additional Manufacturer Narrative
Additional information was provided in b.5.And h.6.The manufacturer internal reference number is: (b)(4).

Brand Name
CLAREON TORIC ASPHERIC HYDROPHOBIC ACRYLIC IOL WITH AUTONOME DELIVERY SYSTEM
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key24342662
Report Number9612169-2026-00345
Device Sequence Number10049660
Product Code MJP
UDI-Device Identifier00380652398640
UDI-Public(01)00380652398640(17)281002(11)241004(10)25920948
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCNA0T3
Device Lot Number25920948
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer03/06/2026
Initial Report FDA Received Date02/16/2026
Supplement Report FDA Received Date04/03/2026
Date Device Manufactured10/04/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age58 YR
Patient SexMale